| Model Number |
MM0100 |
| Medical Device Problem Codes |
Off-Label Use (1494); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
02/22/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This mdr is being submitted due to the stated reaction experienced by the patient after a mixture of acell's micromatrix powder reconstituted with platelet rich plasma (prp) was injected into the scalp for the treatment of hair loss.A review of the manufacturing records for this lot identified no deviations in the production process that fall outside of specification.The device was manufactured and distributed sterile in compliance with acell's operating procedures and federal, state, and local laws and regulations.Furthermore, there has been biocompatibility testing performed per iso10993 on acell's micromatrix product line which has demonstrated micromatrix does not cause adverse responses in test subjects.The use of this product for hair loss treatment is off label and not recommended or promoted by acell, inc.
Event or Problem Description
On 6/26/2020 acell received notification from a physician that a patient developed an infection after a hair restoration procedure which involved scalp injections with micromatrix reconstituted with platelet rich plasma (prp).The procedure was conducted on (b)(6) 2020.The patient was prescribed antibiotics.